Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 2, 2017, 2:50 AM CST for Claiborne Parish, Webster Parish, Louisiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 2:50 AM CST (08:50 UTC)
- Expired
- Jan 2, 2017, 3:30 AM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 3:00 AM CST | HAIL 0.25 | 1 E Sibley, LA | . |
| Jan 2, 3:00 AM CST | HAIL 1 | 1 E Sibley, LA | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WUUS54 KSHV 020850
SVRSHV
LAC027-119-020930-
/O.NEW.KSHV.SV.W.0001.170102T0850Z-170102T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
250 AM CST MON JAN 2 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Webster Parish in northwestern Louisiana...
Southwestern Claiborne Parish in northwestern Louisiana...
* Until 330 AM CST
* At 249 AM CST, a severe thunderstorm was located near Doyline, or
11 miles southwest of Minden, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Minden, Homer, Sibley, Doyline, Dubberly, Dixie Inn, Heflin,
Athens, Holly Springs, Plum Orchard Landing, Spring Lake, Gilark,
Noles Landing, Lake Bistineau North, Lake Clairborne and Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3273 9291 3258 9309 3259 9318 3257 9318
3255 9317 3252 9317 3241 9330 3241 9344
3257 9345 3291 9315
TIME...MOT...LOC 0849Z 221DEG 31KT 3248 9339
HAIL...1.00IN
WIND...<50MPH
$$
121 follow-up statement
588
WWUS54 KSHV 020925
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
325 AM CST MON JAN 2 2017
LAC027-119-020934-
/O.EXP.KSHV.SV.W.0001.000000T0000Z-170102T0930Z/
Webster LA-Claiborne LA-
325 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBSTER AND
SOUTHWESTERN CLAIBORNE PARISHES WILL EXPIRE AT 330 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3273 9291 3258 9309 3259 9318 3257 9318
3255 9317 3252 9317 3241 9330 3241 9344
3257 9345 3291 9315
TIME...MOT...LOC 0924Z 221DEG 31KT 3271 9316
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 11:54 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 1, 11:54 PM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1154 PM CST Sun Jan 1 2017
.AVIATION...
For the 02/06z TAFs, widespread low ceilings and areas of dense
fog will lead to LIFR conditions at all TAF sites through the
overnight hours. Visibilities may be reduced to one quarter of a
mile at times. A complex of strong to severe thunderstorms should
begin to move into East Texas after 02/12z. Convection will move
northeast across the area as a surface low and warm front move
through the region. Thunderstorms should affect all TAF sites
during the period. A Pacific cold front will usher drier air into
the region from southwest to northeast after 02/20z bringing the
precipitation to a gradual end and leading to improved ceilings.
VFR conditions should prevail at all terminals after 03/00z.
/09/
&&
.PREV DISCUSSION... /issued 1020 PM CST Sun Jan 1 2017/
DISCUSSION...
Difficult forecast tonight especially concerning the dense FG
potential...as even with the sfc/bndry lyr winds near 10kts this
evening...areas of dense FG/-DZ have developed and continue to
expand across the region. This is the case here at the NWS office
as pea soup FG has been observed here...with vsbys continuing to
tank across N LA and adjacent sections of E TX. Even a call to the
Idabel OK P/D reveals pea soup FG there as well...with the
expectation that vsbys will continue to gradually crater overnight
as a warm front extending from the Lower Toledo Bend Country of
Deep E TX across Cntrl LA/MS begins to slowly lift N across N LA/E
TX and possibly into far Srn AR overnight. Given this...have
expanded the existing Dense FG Advisory to include additional E TX
counties...as well as McCurtain County OK and the remainder of our
SW AR counties. Have also extended the Advisory to 12Z
Monday...before conditions slowly improve as sct convection
develops ahead of the approaching upper trough now entering W TX.
This trough remains progged to traverse E across TX overnight...taking
on more of a negative tilt after 12Z Monday as it enters Cntrl TX.
The progs continue with a slower movement of the trough...with the
deeper convection waiting until after 12Z before entering our Wrn
E TX counties. For this reason...have dropped mention of svr
tonight for this area. However...the short term progs suggest that
sct convection will develop/affect the Ern sections of Ncntrl LA
after 06Z...with additional isolated to widely sct -SHRA
development elsewhere across the region. Should this occur...this
obviously would actually help improve vsbys a bit before convection
begins to deepen after 12Z especially over E TX ahead of the
trough. Have lowered pops a bit...with high chance pops remaining
over the Ern zones.
SVR potential still looks on track mainly for Deep E TX/all of N
LA and possibly extreme Srn AR through the morning areawide and
early afternoon for the Ern zones before the convection races E
out of the area. Temps should remain steady overnight before
slowly rise late. Have made some minor adjustments to min temps
based on the 03Z obs.
Zone update already out...grids will be available shortly.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 57 71 50 71 / 40 100 10 0
MLU 56 72 51 71 / 50 100 10 0
DEQ 49 67 45 64 / 40 100 10 10
TXK 51 69 49 66 / 40 100 10 0
ELD 52 69 49 68 / 40 100 10 0
TYR 62 74 49 66 / 40 100 10 0
GGG 59 73 48 69 / 40 100 10 0
LFK 61 75 48 73 / 40 100 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 6 AM CST Monday for ARZ050-051-059>061-
070>073.
LA...Dense Fog Advisory until 6 AM CST Monday for LAZ001>006-010>014-
017>022.
OK...Dense Fog Advisory until 6 AM CST Monday for OKZ077.
TX...Dense Fog Advisory until 6 AM CST Monday for TXZ097-112-126-137-
138-150-151-153-166-167.
&&
15/09Hazardous weather outlook, Jan 1, 11:00 AM CST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CST SUN JAN 1 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1100 AM CST SUN JAN 1 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... VISIBILITIES WILL IMPROVE THROUGH THE DAY TODAY...WITH ISOLATED TO SCATTERED SHOWERS POSSIBLE. SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE IN COVERAGE LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. AREAS OF DENSE FOG WILL LIKELY REDEVELOP AS WELL ACROSS PORTIONS OF DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE TEXAS HILL COUNTRY AFTER MIDNIGHT TONIGHT WITH STRONG TO SEVERE THUNDERSTORMS LIKELY ACCOMPANYING THE STORM SYSTEM. THESE STORMS COULD MOVE INTO THE SOUTHERN HALF OF NORTHEAST TEXAS NEAR OR JUST BEFORE 6 AM MONDAY MORNING. THESE STORMS COULD PRODUCE STRONG AND DAMAGING WIND GUSTS...ALONG WITH LARGE HAIL AND ISOLATED TORNADOES. THE MORE SIGNIFICANT SEVERE WEATHER THREAT WILL LIKELY HOLD OFF UNTIL JUST AFTER SUNRISE MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON MONDAY...ENCOMPASSING MAINLY THE SOUTHERN HALF OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THE STORMS WILL BE QUICK MOVERS WITH THE WORST OF THE WEATHER EXPECTED TO BE EAST OF THE FOUR STATE REGION BY MONDAY AFTERNOON. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES CERTAINLY CANNOT BE RULED OUT. MUCH COLDER TEMPERATURES WILL BEGIN MOVING INTO THE REGION LATE ON TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...IT APPEARS THAT MOSTLY DRY CONDITIONS WILL ACCOMPANY THIS COLDER AIRMASS...AT LEAST UNTIL FRIDAY INTO SATURDAY WHEN SMALL CHANCES FOR PRECIPITATION RETURN TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS COULD BE NEEDED JUST PRIOR TO SUNRISE MONDAY MORNING...BUT WILL MORE LIKELY BE NEEDED AFTER SUNRISE ON MONDAY.
In the hours before
Special weather statement, Jan 2, 2:24 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
224 AM CST MON JAN 2 2017
LAZ001>003-012-020915-
Bossier LA-Bienville LA-Caddo LA-Webster LA-
224 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHEASTERN
CADDO...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES
UNTIL 315 AM CST...
At 223 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles east of Stonewall, or 16 miles south of Bossier City, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin,
Curtis, Caspiana, Taylortown, Lake Bistineau South, Elm Grove, Plum
Orchard Landing, Koran, Ninock, Gilark, Noles Landing, Lake Bistineau
North, Mc Dade and Ogden.
LAT...LON 3224 9348 3224 9361 3227 9361 3232 9366
3232 9369 3272 9334 3260 9318 3259 9318
3259 9316 3254 9310
TIME...MOT...LOC 0823Z 221DEG 29KT 3230 9358
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:24 AM CST | Special Weather Statement | SHV | Webster | 51 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | SHV | LaSalle | 39 min |
| Jan 2, 3:23 AM CST | Special Weather Statement | SHV | Natchitoches | 52 min |
| Jan 2, 4:00 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Jan 2, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 34 min |
| Jan 2, 7:55 AM CST | Special Weather Statement | SHV | De Soto | 50 min |
| Jan 2, 8:46 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Jan 2, 9:28 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 62 min |
| Jan 2, 10:18 AM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Natchitoches, Red River, Sabine and 1 more | 42 min |
| Jan 2, 10:53 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 52 min |
| Jan 2, 11:33 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.